Alert archive / Florida / River Flood Warnings in 2016

River Flood Warning 24, NWS Tallahassee, FL

March 27, 2016Calhoun County, Florida

NWS Tallahassee, FL issued this river flood warning at Mar 27, 2016, 7:53 AM CDT for Calhoun County, Florida. It took effect at Mar 28, 2016, 9:00 PM CDT. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Mar 27, 2016, 7:53 AM CDT (12:53 UTC)
In effect from
Mar 28, 2016, 9:00 PM CDT
Expired
Mar 30, 2016, 9:00 AM CDT
In force
36 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Calhoun County, FL

The radar

The Eglin Afb radar (KEVX), 74 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chipola River near Altha (CR 274) (ALTF1). The gauge peaked at 21.67 ft at Mar 29, 2016, 12:00 AM CDT.

actionminormoderate152003/2703/2803/2903/3003/31
Action stage
18 ft
Minor stage
22 ft
Moderate stage
23 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02359000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

533 
WGUS42 KTAE 271253
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
853 AM EDT SUN MAR 27 2016

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Chipola River near Altha (CR 274) affecting Calhoun County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-281253-
/O.NEW.KTAE.FL.W.0024.160329T0200Z-160330T1400Z/
/ALTF1.1.ER.160329T0200Z.160329T1800Z.160330T0800Z.NO/
753 AM CDT SUN MAR 27 2016

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Chipola River near Altha (CR 274).
* From Monday evening until Wednesday morning.
* At  7:00 AM Sunday the stage was 17.1 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Impact: At 22.0 feet: Minor lowland flooding will occur. Lamb Eddy 
  Road near the boat ramp will flood. 

&&

LAT...LON 3061 8520 3030 8519 3020 8522 3020 8514 3031 8512 3061 8514


$$
4 follow-up statements
154 
WGUS82 KTAE 280141
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
941 PM EDT SUN MAR 27 2016

...The Flood Warning continues for the following rivers in Florida...
 
  Chipola River near Altha (CR 274) affecting Calhoun County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-290141-
/O.EXT.KTAE.FL.W.0024.160329T0000Z-160330T2100Z/
/ALTF1.1.ER.160329T0000Z.160329T1200Z.160330T1500Z.NO/
841 PM CDT SUN MAR 27 2016

...Flood Warning extended until Wednesday afternoon...The Flood 
Warning continues for
  the Chipola River near Altha (CR 274).
* From Monday evening, or until the warning is cancelled.
* At  8:00 PM Sunday the stage was 19.5 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast: Rise above flood stage by tomorrow evening and continue 
  to rise to near 22.5 feet by Tuesday early afternoon. The river 
  will fall below flood stage by late Wednesday morning.
* Impact: At 23.0 feet: Water will start to affect houses and mobile 
  homes in the flood plain downstream from the gage. A few fish camps
  downstream of highway 20 will be affected by flood water.

&&

LAT...LON 3061 8520 3030 8519 3020 8522 3020 8514 3031 8512 3061 8514


$$
902 
WGUS82 KTAE 281356
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
956 AM EDT MON MAR 28 2016

...The Flood Warning continues for the following rivers in Florida...
 
  Chipola River near Altha (CR 274) affecting Calhoun County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-291356-
/O.EXT.KTAE.FL.W.0024.160329T1200Z-160330T0600Z/
/ALTF1.1.ER.160329T1200Z.160329T1200Z.160330T0000Z.NO/
856 AM CDT MON MAR 28 2016

The Flood Warning continues for
  the Chipola River near Altha (CR 274).
* From Tuesday morning until Wednesday morning.
* At  8:00 AM Monday the stage was 20.8 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast: The river is expected to rise to near flood stage 
  tomorrow morning.
* Impact: At 22.0 feet: Minor lowland flooding will occur. Lamb Eddy 
  Road near the boat ramp will flood. 

&&

LAT...LON 3061 8520 3030 8519 3020 8522 3020 8514 3031 8512 3061 8514


$$
651 
WGUS82 KTAE 290105
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
905 PM EDT MON MAR 28 2016

...The Flood Warning continues for the following rivers in Florida...
 
  Chipola River near Altha (CR 274) affecting Calhoun County 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-300105-
/O.EXT.KTAE.FL.W.0024.160329T1800Z-160330T0600Z/
/ALTF1.1.ER.160329T1800Z.160329T1800Z.160330T0000Z.NO/
805 PM CDT MON MAR 28 2016

The Flood Warning continues for
  the Chipola River near Altha (CR 274).
* From Tuesday afternoon, or until the warning is cancelled.
* At  7:00 PM Monday the stage was 21.5 feet.
* Minor flooding is forecast.
* Flood stage is 22.0 feet.
* Forecast: The river is expected to rise to near flood stage 
  tomorrow early afternoon.
* Impact: At 22.0 feet: Minor lowland flooding will occur. Lamb Eddy 
  Road near the boat ramp will flood. 

&&

LAT...LON 3061 8520 3030 8519 3020 8522 3020 8514 3031 8512 3061 8514


$$
120 
WGUS82 KTAE 291435
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1035 AM EDT TUE MAR 29 2016

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  Chipola River near Altha (CR 274) affecting Calhoun County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC013-291505-
/O.CAN.KTAE.FL.W.0024.000000T0000Z-160330T0600Z/
/ALTF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
935 AM CDT TUE MAR 29 2016

The Flood Warning is cancelled for
  the Chipola River near Altha (CR 274).
* At  9:00 AM Tuesday the stage was 21.6 feet.
* Flood stage is 22.0 feet.
* Forecast: The river will crest below flood stage at 21.7 feet this 
  afternoon.
* Impact: At 22.0 feet: Minor lowland flooding will occur. Lamb Eddy 
  Road near the boat ramp will flood. 

&&

LAT...LON 3061 8520 3030 8519 3020 8522 3020 8514 3031 8512 3061 8514


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Mar 27, 5:05 AM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Mar 27, 5:05 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
605 AM EDT SUN MAR 27 2016

.Aviation...
[Through 12Z Monday] VFR conditions will lower to MVFR this
morning at most sites. MVFR after sunrise will occasionally
improve to VFR in the afternoon. Rain will be on and off through
much of the period, but be most persistent south. Scattered midday
and afternoon thunderstorms could produce gusts to 30kt or
greater. Another round of MVFR conditions this evening may lower
to IFR overnight.

&&

.Prev Discussion [408 AM EDT]...

.Near Term [Through Today]...

The forecast area remains in a region of deep WSW flow with impulses
embedded within the flow enhancing convection periodically across
the northern Gulf of Mexico. The latest impulse moving east of Texas
will ensure we see yet another round of locally heavy rain later
today. Rainfall over the past 3 days has been roughly 4-6 inches
across our FL Panhandle zones with locally higher amounts in Bay
County. We are forecasting widespread 2-inch totals today in this
area with locally higher amounts up to 3 or 4 inches possible. We
have included this region in a flash flood watch from 12-00Z. Areas
further east across the Florida Big Bend and far south GA will see
similar rainfall totals today, but these areas have seen
considerably lower amounts of rain in recent days and will be left
out of the watch. We once again find our southern zones in a SPC
marginal risk area. Deep layer shear values of 45-50 kt are
supportive and we will need to see if sufficient destabilization can
occur to see marginally severe storms. Gusty winds and hail would be
the primary threats. We undercut guidance max temps a bit to account
for the widespread clouds and rain.

.Short Term [Tonight Through Tuesday]...

The upper level impulse will swing across the Great Lakes region
tonight, allowing the surface system to finally push eastward out of
the forecast area in the early morning hours Monday. Highs will be
in the upper 70s to low 80s with morning lows in the 60s Monday
morning as the front begins to exit, but will drop into the 50s
Tuesday morning.

.Long Term [Tuesday Night Through Sunday]...

Our break from the threat of rain and severe weather will be brief
with chances increasing for both again by Thursday. Tuesday and
Wednesday will see mostly zonal flow aloft with weak low level
ridging pushing off the southeastern Atlantic coastline. Around
Wednesday night, an upper level ribbon of +PV will stretch across
the central Great Basin and central Rockies, developing another low
level disturbance across the central Plains and down into the
southern Plains. This system will move eastward across the lower
Mississippi valley and southeastern states Thursday through Friday
night.

.Marine...

Showers and thunderstorms will prevail across the forecast area once
again today and into tonight with gusty winds possible during
these storms. This disturbed weather pattern will finally move off
eastward out of the forecast area late tonight, with winds falling
to around 10 knots or less through mid-week. Around Wednesday night,
winds from the south will increase to cautionary levels ahead of our
next frontal system.

.Fire Weather...

Wetting rains are expected once again today. Drier air will move in
Monday but RH values will stay above critical thresholds. The Rain
chances will return to the forecast Wednesday and increase through
the end of the work week.

.Hydrology...

Widespread rainfall totals of 2 to 3 inches are expected today
across the forecast area with locally higher amounts. This
additional rainfall on our saturated soil will cause some flooding
problems- potentially both flash flooding and river flooding. A
flash flood watch is in effect through 7 PM CT tonight for the
Florida Panhandle, which received 2 to 3 inches of rain Saturday and
may receive another 3 to 4 inches today.

In terms of river flooding, the Choctawhatchee, Chipola,
Ochlockonee, Withlacoochee, and Apalachicola Rivers are forecast to
rise steadily over the next few days in response to our heavy
rainfall. The Choctawhatchee River at Bruce, Chipola River at Altha,
and the Apalachicola River at Blountstown are forecast to go rise
flood stage in the next few days.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   75  65  81  56  81 /  90  70  10  10   0
Panama City   69  65  73  58  75 /  90  60  10   0  10
Dothan        71  62  77  51  76 /  90  60  10   0   0
Albany        72  62  78  51  76 /  90  70  10   0   0
Valdosta      74  64  79  55  78 /  90  80  10   0   0
Cross City    78  68  80  60  81 /  60  60  20  10  10
Apalachicola  72  67  77  60  74 /  80  60  10   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through this evening FOR Calhoun-Central
     Walton-Coastal Bay-Coastal Gulf-Holmes-Inland Bay-Inland
     Gulf-Jackson-North Walton-South Walton-Washington.

     High Rip Current Risk through late tonight FOR Coastal Bay-South
     Walton.

GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 11 AM EDT this morning FOR Coastal
     waters from Apalachicola to Destin FL out 20 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...WOOL
SHORT TERM...MOORE
LONG TERM...MOORE
AVIATION...WOOL
MARINE...MOORE
FIRE WEATHER...WOOL
HYDROLOGY...MOORE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:08 PM CDTSpecial Marine WarningTAE67 min
Mar 26, 8:12 PM CDTSpecial Weather StatementTAEWalton, Washington63 min
Mar 26, 9:07 PM CDTSpecial Weather StatementTAEBay, Holmes, Walton, Washington68 min
Mar 26, 9:11 PM CDTSpecial Marine WarningTAE94 min
Mar 26, 10:03 PM CDTSmall Craft AdvisoryTAE12 hr
Mar 27, 2:53 AM CDTFlash Flood WatchTAEBay, Calhoun, Gulf, Holmes, Jackson, Walton and 1 more9 hr
Mar 27, 3:24 AM CDTRip Current StatementTAEBay, Franklin, Gulf, Walton21 hr
Mar 27, 7:59 AM CDTRiver Flood WarningTAECalhoun, Franklin, Gulf, Liberty18 days
Mar 27, 10:35 AM CDTSpecial Marine WarningTAE85 min
Mar 27, 11:57 AM CDTSpecial Marine WarningTAE93 min
Mar 27, 1:14 PM CDTSpecial Marine WarningTAE91 min
Mar 27, 2:39 PM CDTSpecial Marine WarningTAE66 min

Nearby

River Flood Warnings in Florida, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.